Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

trouble with Lyrica

tammycttammyc Posts: 894
edited 06/11/2012 - 8:52 AM in Neck Pain: Cervical
I was wondering if anyone else has had the same problem as me. I was changed to Lyrica two weeks ago.My doctor switched me because i had gotten used to Neurotin and i was on a high dose. At first i was fine on it but after five days i started feeling some itching that started out light but within a day got really bad. The itching wasn't on my skin but all my nerves were itching. Its driving me crazy!! ~X( I called and told her that i was itching all over and that my nerves were vibrating like crazy and she told me to cut the dose in half and just take it once a day and see if it made any difference so i took it first thing in the morning and the itching would start and last all day long and until i fell asleep at night. I woke up in the morning with pain,thinking that its starting to change a bit i took another one in the morning again and the itching started all over again.I've been taking benidryl for the last two days with little affect. I called this morning and told her secretary that i wasn't taking that drug anymore and i wanted her to switch me back to the neurotin.I'd rather have the pain that i had then to be itchy all the time.I was just wondering if i'm the only one who has experienced this on Lyrica.


  • I wonder if it is some kind of withdrawal symptom from the other medication? The only reason I suggest that is that I experienced that "inside itch" a while back when I was unable to have my Fentanyl patch refilled on time and had to go without it for several days (it was at Christmas and doctor's office was closed). I know that I'm talking about a narcotic pain reliever vs the nerve medication, but I swear I thought I was going to crawl out of my skin. I was restless and itchy and it wasn't an itch that Benadryl or scratching was going to help!
    Hope you can get to the bottom of it and get relief from the itching and the pain! I've not taken a nerve medication before (I have an SCS for my nerve pain), but wonder if there is some kind of adjustment period once you stop one?
  • I did have withdrawal symptoms from the neurotin for a couple of days when i went off it but it was more of a intense burning sensation and this itching didn't start until i was on the lyrica for five days. its seems directly pointed at the lyrica just because as soon as i took the pill the itching intensified. i was on narcotics before as well and did have that itching but that was when i was taking them,but this seems much more intense for me.
  • Tammy I had that reaction from one of the other anti-depressants. Can't remember if it was the Savella or Cymbalta.

    I was on neurontin for about 6 months but had gotten up to 3600 mg a day and it wasn't working well anymore. The we tried all of the anti-depressants. Unfortunately I had reactions to all of them. Now I'm on a break from everything because we had started to treat the side-effects instead of my real problems.

    Next week I have to call my neuro to see what we can try next. I was wondering about a TENS unit...something he has never suggested.
  • I have a tens unit, one of my leeds needs to be fixed on it though. I used it a lot before my surgery,it does interrupt the pain for a bit but i found that it was too short lived for me. I guess if you have pain in just one area its worth trying. I was using it primarily for my arm pain at the time. You can't put it on and have it help pain all over. Right now my pain is from my shoulder blades down to my feet,a large area. Thanks for the reply to my post,i was on Lyrica before my surgery but not for very long,it wasn't helping the pain at all so she switched me right back i guess before i could have any kind of reaction to it. How long did you itching last after you stopped taking those drugs,if you can remember?Did you find anything to help with the itching?
  • I've been taking Lyrica since last July and never experienced what you're explaining. How much are you on? I started at 75mg twice a day but after a few months it wasn't working very well so I'm up to 100mg twice daily and often I take 150 in the mornings. Still no side effects so I'm just wondering if you started on too high of a dose.
  • My doctor took me off the lyrica,i was only taking 75mg twice a day but the itching was so intense i couldn't stand it any other so she told me to go off of it and switch back to the gabapentin.She upped my dosage to 3600mg a day and its been helping with the pain. the only thing i miss about the lyrica is that i only had to take two pills a day.
Sign In or Register to comment.